MDJunction - People Helping People
 
Ask a Question
06/06/2011 11:41 AM

THS

Raimond
Posts: 116
Member

Humira pen, adalimumab 40mg/0.8 ml with

Azathioprime 50 mg tab roxzne, to offset my predisone, we hope. I am still on 25 grans a day predisome. The taper may take place in a few weeks.

Stated all this About May 5th. 2011 at Duke RHEUM., ALLERGY, CLIN. IMMUN is running the show.

Lots of side effects, I am not sure if it is working. Adalimumab 40mg/0.8 ml. It cost a bunch. It's a shot every two weeks self-taken.

Azathioprime 50 mg tab roxzne.....

An older drug that lowers your white count etc. and you need blood work every other week. Shot one week blood work the next,

Azathioprime 150 mg every day.

Let you know how it works ...

Any thing new from your end?

Raimond

Post edited by: Raimond, at: 06/06/2011 12:50 PM

Post edited by: Raimond, at: 06/06/2011 12:54 PM

Reply

06/21/2011 03:56 PM
Raimond
Posts: 116
Member

Humira pen, adalimumab 40mg/0.8 ml with Azathioprime 50 mg ta...

Had to stop the Azathioprime 50 mg ta because of rash and some other side effects etc. I have one shot left of the Humira and that looks to be the last one also. The stuff cost me 618.00 after insurance and Abbott will not lower the price as yet. My eye(S) still hurt and I have a mild case of double vision in the evening. I am still on 25 mils pred. daily. I go to see all the doctors by months end.. Will let you know how things turn out.

Raimond


07/06/2011 10:07 AM
Raimond
Posts: 116
Member

Well the Humira is out, it or the Azathioprime did some bad things to my liver and I was really flue like sock/rash etc. New game plan once my liver returns to normal. Mycophenolate, some real tough stuff again.. lots of side effects. By they way I also had to go back to 40 mls a day predisione.. taper to 30 next week because of my THS fighting back.

I will let you know what comes next..


07/07/2011 05:39 PM
ejourney
Posts: 6
New Member

Raimond,

I am also currently on the azothropine for THS. I have also undergone the radiation therapy (didn't work). Thinking about Rituxan but not sure that insurance will cover. My dosage of the azanthropine is 150. I am lucky that so far so good w/ side effects but not sure that it is working. Having a heck of a time finding docs that will do anything or care. Looking at going to Bascom Palmer in Fla. Have you had any experience with them? I even thought about going to DUMC. Isn't that who is controlling your meds. I hate that everyone is going through this but glad to know I am not alone.

Edde


07/08/2011 05:09 AM
Raimond
Posts: 116
Member

Good to hear from you.

Dr. Syndee Givre Neurology-Ophthalm 919-325-4260, is who I go to. She was at UNC at Chapel Hill, she now with a Raleigh firm.

My Duke rheumatology Doctor is Keenan, he is working with Dr. Givre... meaning their trying things to get me off prednisone and stop the THS. I have what they call prednisone or it is causing me joint /bone pain.

Duke is a great place I have my heart/bone/etc. doctors all there but they are not able to deal with THS in my mind. The head of the department feels THS is an eye problem so see an eye doctor……

Thanks for the tips and I will check them out.

Please keep in touch

Thanks Raimond


04/12/2012 12:49 AM
starky
Posts: 10
New Member

Hey Raimond, Macker.

I've become my own advocate with T.H.S. I wanted "Macker' to hear this, since it may apply' I suppose I need to say, I'm presenting information that the Medical community may not agree. So, this is my second 'go round' with T.H.S. I was hit ten years ago at 53 years old for the first time in my right eye. Almost ten years to the day, I relapsed. This time, my left eye. That rose a few eyebrows with doctors. So, since February this year, here's the the way the T.H.S. specialist dealt with Prednisone.

50mg.- 4 days,45mg.- 4 days, 40mg.- 4 days,(It was here that my symptoms were poorer than at 45mg. so the doctor said go back to 45mg. this time for 10 days, after 10 days back to 40mg. for 3 days. Once again, at the end of the third day I felt the symptoms were coming on stronger: again, I told this to the doctor, and back up we went again, 45mg. for 14 days,at this point, he felt we go drop down again to 40mg for 8 days,by the end of those 8 days, i was losing ground once more to the symptoms, then i was told to go back to 45mg. for 16 Days,when once again, something of a relapse, especially the vertigo, double vision symptoms.Here, the specialist was supposed to call and see how these last 16 days went, but after calling him my call was not returned, in spite of call backs from me. I talked to my wife and family doctor and we thought, lets start again so to speak. For the last 3 days I've been taking 50mg. By the end of today, I can actually feel a positive 'jump' to my general health, and specifically the vertigo aspect. So, that's the plan. I'm going to run with the 50mg.and see if I can sustain a longer attack on the symptoms and hold them 'there' before I start dropping the dose. When I do drop the dose, instead of dropping down by 5mg, I'll do it in 2.5mg. increments, and so on. while I,ve been on this regimin I've been taking 10mg. of Methtrexate once a week.

Perhaps some folks may after they read this, may say, "Yikes,me running my own show sounds irresponsible". Remember, this is my second go round here in ten years, I'm beginning to feel what's working and when. Presumably, one's dose on Prednisone is decided partly on one's weight. I started at 160lbs. After 3 months I'm at 173lbs. Ah, weight gain...another hallmark symptom along with insommnia. I also have daily headaches which I'm treating with painkillers. I have blood tests every 30 days for liver, kidney, and blood sugar levels.

I'll keep reporting to 'our T.H.S.' site. Perhaps I've been where others have been, and we can feel a little bit better about this brutal syndrome. I'm not saying do what I do, but it could help with your specialist where it hasn't with mine. Hey, I beat it 10 years ago, I'm confident I can do it again. And should I relapse after this to fight it a third time, so be it, I'll be that more savy. I'm looking for a reuminologist, that assignment wasn't forwarded until a month ago by my T.H.S. specialist. Good grief.

All the best Raimond, Macker and anyone else who may be interested in my second time around. We need to find anadvocate, or be our own.

Cheers every body, Starky.


04/12/2012 04:45 AM
Raimond
Posts: 116
Member

Go Go! Good Luck, Raimond

Keep us up to date...

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved